Kansas, 2005

Damaging Wind in Kansas, June 11, 2005

June 11, 2005 · NWS DDC · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 11, 1:53 PM CST, 9 hours 7 minutes earlier.

Area forecast discussion, Jun 11, 1:53 PM CST, 9 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
253 PM CDT SAT JUN 11 2005

.DISCUSSION...

DAYS 1-2...

WEAK FRONTAL BOUNDARY LEFT OVER FROM THE FIRST UPPER WAVE EXTENDS
FROM THE AMARILLO AREA NORTHEAST TO ALVA TO CONCORDIA. VISIBLE
IMAGERY IS SHOWING HINTS OF SOME DEVELOPMENT SOUTHWEST OF AMARILLO ON
THIS BOUNDARY AND THIS COULD BE THE TREND FOR THE REMAINDER OF THE
AFTERNOON TO THE NORTHEAST OF THERE, POSSIBLY CLIPPING MY SOUTHEAST
ZONES. IN ADDITION, TOWERING CU HAVE BEEN INCREASING OVER THE HIGHER
TERRAIN OF NORTHEAST NM. MODELS ARE FORECASTING THIS ACTIVITY TO MOVE
GENERALLY OFF TO THE EAST NORTHEAST AND CONGEAL INTO AN MCS THAT
WOULD MOVE ACROSS THE PANHANDLES AND WESTERN OK. THE NORTHERN PORTION
OF THIS CLUSTER MAY MOVE ACROSS OUR SOUTHERN HALF OF COUNTIES SO WILL
LEAVE FORECAST ALONE. DUE TO THE UNCERTAINTY AS TO WHERE THE HEAVIEST
RAIN WILL SET UP, WHICH COULD BE TO OUR SOUTH, HAVE DECIDED NOT TO
HOIST A FLOOD WATCH.

COULD SEE MORE DEVELOPMENT DURING THE EARLY MORNING ON SUNDAY IN THE
WARM ADVECTION REGIME AHEAD OF THE APPROACHING WAVE. AFTER THIS
ACTIVITY MOVES EAST, INSOLATION AHEAD OF THE DRYLINE MAY OCCUR
ACROSS THE WEST WHICH COULD MAKE THINGS INTERESTING. THE FLY IN THE
OINTMENT WILL BE WHERE THE OUTFLOW BOUNDARY SETS UP FROM THE
PREVIOUS CONVECTION. THIS BOUNDARY COULD VERY WELL SET UP SOUTH OF
KS WHICH WOULD KEEP THE REAL NASTY WEATHER THERE ALSO. AT ANY RATE,
SUPERCELLS WILL LIKELY DEVELOP NEAR THE BOUNDARY INTERSECTION
AND THEN SOUTH ALONG THE DRYLINE BY AFTERNOON AS UPPER WAVE IS
FORECASTED TO BE NEAR DRYLINE DURING PEAK HEATING. THIS ACTIVITY
WILL LIKELY CONGEAL INTO A SQUALL LINE THAT WILL MARCH ITS WAY EAST
AND NORTHEAST DURING THE EVENING AND OVERNIGHT HOURS ACROSS WESTERN
KS.

DAYS 3-7...

FORECAST CHALLENGES IN THE EXTENDED ARE MAINLY TEMPERATURES AND A
CHANCE FOR THUNDER MONDAY NIGHT AND THURSDAY. AM NOT TO THRILLED
WITH RAINFALL CHANCES THROUGH THIS WHOLE PERIOD ESPECIALLY LATER AS
AN UPPER LEVEL RIDGE SETS UP. COULD HAVE SOME LINGERING THUNDER ON
MONDAY NIGHT WITH GOOD MOISTURE IN BACK OF COLD FRONT ALONG WITH
COLD POOL AND ASSOCIATED UPPER LEVEL LOW TO THE NORTH IN THE EAST OR
NORTHEAST CWA. THEN WITH RETURNING MOISTURE WITH UPSLOPE COULD HAVE
MORE THUNDER ON THURSDAY. OTHERWISE RIDGE THEN BUILDS IN WITH SOME
UPPER LEVEL WARMING. HOWEVER MAY NEED TO WATCH CHANCES FOR MCSS ON
EAST SIDE OF RIDGE DEPENDING WHERE THE EXACT RIDGE LINE SETS UP.
WILL CONTINUE WITH OVERNIGHT LOWS IN THE UPPER 50S WITH HIGHS IN THE
80S WHICH IS PRETTY CLOSE TO NORMAL, MAYBE SLIGHTLY LOWER.
&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  61  79  61  83 /  50  50  60   0
GCK  60  79  60  83 /  50  50  60   0
EHA  58  83  59  85 /  50  50  50   0
LBL  59  82  61  86 /  50  50  60   0
HYS  61  79  61  82 /  30  60  60  20
P28  64  82  63  86 /  50  60  60  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
.KS...NONE.

&&

LACY/06
Hazardous weather outlook, Jun 11, 3:58 AM CST, 19 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
458 AM CDT SAT JUN 11 2005

KSZ030-031-043>046-061>066-074>081-084>090-121000-
BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON-
HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT-
RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO-
458 AM CDT (358 AM MDT) SAT JUN 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND TONIGHT.
THESE STORMS WILL CONTAIN HEAVY RAIN AND POSSIBLY LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BE WIDESPREAD ON SUNDAY. LOCALLY HEAVY RAINS ARE
POSSIBLE.

.SPOTTER ACTIVATION STATEMENT...

A FEW STORM SPOTTERS MAY BE NEEDED TONIGHT.

FINCH

The radar

The Dodge City radar (KDDC), 87 km away, was scanning. The volume nearest the first event began at 05:02 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clark

When
June 11, 11:00 PM CST
Where
Clark County, 11 mi S of Sitka
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
37.017, -99.667

A few one to two inch tree limbs were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460431.